Father, 19, Dies In Mass Overdose, Others Hospitalized
BLAINE (WCCO) — One person is dead and 10 more are hospitalized, including two in critical condition after a mass overdose, according to police.
Blaine Police responded to a residence on the 9500 block of Monroe Street NE just after midnight on Thursday for a medical situation involving an alleged overdose of synthetic drugs. Police say the substance ingested was legal.
Authorities say several teens and young adults ingested what is thought to be the designer drug known as “2 C-E,” which is a reported hallucinogenic. There is a controlled hallucinogen called “2 C-B” and chemists reportedly alter it slightly to make it “2 C-E,” which also makes it legal.
Officials say the drug was ordered over the Internet.
“Just because you have an assumption that it’s legal and you can buy it online, in no way is it safe, as witnessed by the events this morning,” said Paul Sommer of the Anoka County Sheriff’s Office.
The teens allegedly took the substance at a spring break party at the home of one of the boys, who is now hospitalized.
Trevor Robinson, 19, died when he overdosed on the drug.
“I definitely believe he could still be here,” said his brother, John, who blamed Trevor’s friends for his death.
Trevor was hitting his head against the wall after taking the drug. Some of the people at the party snorted it, while others dissolved it in liquid and drank it.
Trevor needed help immediately and the people at the party tried to calm him down.
“Apparently, they knocked him out or something and then they waited a long time. He wasn’t breathing, and then they dropped him off in the front of the hospital. Just dropped him off in the parking lot and drove off,” John said.
John said medical staff found him and tried resuscitating him, but couldn’t.
Trevor was a proud father with a newborn, who was also working and going to college.
“He cared for that kid as much as anything in the world. It was just sad for it to happen,” said friend Nick Hockert, who gathered with other friends outside the home where the mass overdose happened.
Authorities say some of the victims fled the residence and were suffering the effects of the overdose at separate locations.
The exact compound of the drug has not been confirmed and investigators say further tests are being performed at the BCA Lab.
The case continues to be under investigation. Police are warning parents to be aware of the dangers of these drugs and what happened to these young victims, especially Trevor.
He was on life support before dying, leaving behind a baby boy and brother.
“The time I spent with him just wasn’t enough,” said John. “He’s 19. I wanted to grow up with him.”